Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2012, 6:59 PM MDT for 4 counties in Montana. It was in force for 61 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 4, 2012, 8:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT, Pondera County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 44 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:01 PM MDT | HAIL 1.75 | 5 Se Power, MT | GOLF BALL SIZE HAIL A FEW MILES SOUTHEAST OF POWER. |
| Jun 4, 7:08 PM MDT | HAIL 1 | Power, MT | ESTIMATED 1 INCH HAIL NEAR POWER |
| Jun 4, 7:15 PM MDT | TSTM WND DMG | Black Eagle, MT | DAMAGE TO SMALL BUILDINGS AND FENCES AT LOCAL RACE TRACK...LOOSE EQUIPMENT DISPLACED 200 FEET |
| Jun 4, 7:15 PM MDT | HAIL 0.25 | Dutton, MT | PEA SIZE HAIL IN DUTTON. |
| Jun 4, 7:17 PM MDT | HAIL 1 | Sun Prairie, MT | ESTIMATED 1 INCH HAIL IN SUN PRAIRIE |
| Jun 4, 7:28 PM MDT | TSTM WND GST 70 | 5 Ne Carter, MT | ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT |
| Jun 4, 7:28 PM MDT | HAIL 2.5 | 5 Ne Carter, MT | ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT |
| Jun 4, 7:30 PM MDT | HAIL 0.7 | 6 Se Power, MT | |
| Jun 4, 7:35 PM MDT | TSTM WND GST 65 | 1 S Carter, MT | |
| Jun 4, 7:35 PM MDT | HAIL 2 | 1 S Carter, MT | |
| Jun 4, 7:35 PM MDT | HAIL 2.75 | 2 W Floweree, MT | DAMAGE TO POLICE VEHICLES |
| Jun 4, 7:40 PM MDT | TSTM WND GST 55 | 5 W Fort Benton, MT | WINDOW DAMAGE ON HOUSES |
| Jun 4, 7:40 PM MDT | HAIL 1.75 | 5 W Fort Benton, MT | WINDOW DAMAGE ON HOUSES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:32 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 4, 6:02 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS55 KTFX 050059
SVRTFX
MTC013-015-073-099-050200-
/O.NEW.KTFX.SV.W.0006.120605T0059Z-120605T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
659 PM MDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASCADE COUNTY IN CENTRAL MONTANA...
WESTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
SOUTHEASTERN PONDERA COUNTY IN NORTH CENTRAL MONTANA...
SOUTHEASTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 800 PM MDT
* AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF POWER...MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE...DUTTON...
FAIRFIELD...FORT BENTON...FORT SHAW...GREAT FALLS...POWER AND THE
KNEES.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
DAMAGING WINDS UP TO 60 MPH HAVE BEEN REPORTED WITH THIS STORM. THIS
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN MANCHESTER WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.
&&
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4723 11167 4743 11205 4751 11205 4751 11211
4752 11214 4822 11157 4822 11141
TIME...MOT...LOC 0058Z 215DEG 49KT 4767 11149
$$
MLV4 follow-up statements
753
WWUS55 KTFX 050114
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
714 PM MDT MON JUN 4 2012
MTC013-015-073-099-050200-
/O.CON.KTFX.SV.W.0006.000000T0000Z-120605T0200Z/
CASCADE MT-CHOUTEAU MT-TETON MT-PONDERA MT-
714 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN PONDERA...SOUTHEASTERN TETON...WESTERN CHOUTEAU AND
NORTH CENTRAL CASCADE COUNTIES...
AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES SOUTH OF THE KNEES...OR 21 MILES NORTH OF GREAT
FALLS...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTER...FORT BENTON AND LOMA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
GOLF-BALL SIZED HAIL HAS BEEN REPORTED NEAR POWER WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4736 11145 4762 11206 4822 11157 4822 11141
TIME...MOT...LOC 0114Z 215DEG 49KT 4785 11130
$$
MLV686
WWUS55 KTFX 050131
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
731 PM MDT MON JUN 4 2012
MTC013-015-073-099-050200-
/O.CON.KTFX.SV.W.0006.000000T0000Z-120605T0200Z/
CASCADE MT-CHOUTEAU MT-TETON MT-PONDERA MT-
731 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN PONDERA...EAST CENTRAL TETON...WESTERN CHOUTEAU AND
NORTH CENTRAL CASCADE COUNTIES...
AT 728 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF
THE KNEES...OR 25 MILES NORTHWEST OF FORT BENTON...MOVING NORTHEAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA
AND FORT BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4745 11130 4776 11195 4822 11157 4822 11141
TIME...MOT...LOC 0131Z 215DEG 49KT 4804 11110
$$
MLV711
WWUS55 KTFX 050148
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
748 PM MDT MON JUN 4 2012
MTC013-099-050157-
/O.CAN.KTFX.SV.W.0006.000000T0000Z-120605T0200Z/
CASCADE MT-TETON MT-
748 PM MDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TETON AND NORTH
CENTRAL CASCADE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING FOR SOUTHWEST MONTANA.
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4771 11112 4771 11133 4783 11141 4796 11139
4799 11141 4801 11167 4822 11157 4822 11141
TIME...MOT...LOC 0147Z 215DEG 49KT 4822 11091
$$
MTC015-073-050200-
/O.CON.KTFX.SV.W.0006.000000T0000Z-120605T0200Z/
CHOUTEAU MT-PONDERA MT-
748 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN PONDERA AND WEST CENTRAL CHOUTEAU COUNTIES...
AT 742 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES SOUTH OF
CHESTER...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS PRODUCED HAIL IN OVER 2 INCHES IN DIAMETER IN THE
CARTER AREA. CAR WINDSHIELDS HAVE BEEN DAMAGED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4771 11112 4771 11133 4783 11141 4796 11139
4799 11141 4801 11167 4822 11157 4822 11141
TIME...MOT...LOC 0147Z 215DEG 49KT 4822 11091
$$818
WWUS55 KTFX 050154
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
754 PM MDT MON JUN 4 2012
MTC015-073-050204-
/O.EXP.KTFX.SV.W.0006.000000T0000Z-120605T0200Z/
CHOUTEAU MT-PONDERA MT-
754 PM MDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PONDERA AND WEST
CENTRAL CHOUTEAU COUNTIES WILL EXPIRE AT 800 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS
SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.
LAT...LON 4813 11140 4813 11083 4819 11082 4798 11037
4771 11112 4771 11133 4783 11141 4796 11139
4799 11141 4801 11167 4822 11157 4822 11141
TIME...MOT...LOC 0154Z 215DEG 49KT 4830 11082
$$
MLVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:17 PM MDT, 42 minutes earlier.
Area forecast discussion, Jun 4, 6:17 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 617 PM MDT MON JUN 4 2012 .UPDATE... HAVE UPGRADED THE SEVERE THUNDERSTORM WATCH FOR A PORTION OF THE AREA TO A TORNADO WATCH. && .AVIATION... UPDATED 0015Z. AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHWEST PORTION OF THE FORECAST AREA THIS EVENING AND SPECIFICALLY KCTB. WITHIN THIS AREA THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH WINDS GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. WITHIN THIS AREA THERE WILL ALSO BE A THREAT OF IFR CONDITIONS IN BRIEF HEAVY RAIN. ELSEWHERE OVER THE FORECAST AREA EXPECT ISOLATED THUNDERSTORMS THIS EVENING AND AGAIN THERE WILL BE A RISK OF SEVERE THUNDERSTORMS. SKIES SHOULD BECOME CLEAR OR NEARLY CLEAR OVER THE FORECAST AREA AFTER MIDNIGHT BUT THEN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON. SOME OF THESE STORMS COULD AGAIN BE SEVERE WITH A RISK OF STRONG WINDS AND LARGE HAIL. CONFIDENCE WITH FORECAST WINDS IS BELOW AVERAGE. BLANK && .HYDROLOGY... THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY UNTIL FURTHER NOTICE. CLEAR CREEK IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR AT LEAST ANOTHER 24 HOURS. && .PREV DISCUSSION... /ISSUED 444 PM MDT MON JUN 4 2012/ FXUS65 KTFX 042244 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 444 PM MDT MON JUN 4 2012 UPDATE... HAVE UPDATED TO ISSUE A SEVERE THUNDERSTORM WATCH THROUGH 1 AM MDT FOR THE ENTIRE FORECAST AREA. THERE IS AN AREA OF STRONG THUNDERSTORMS WEST OF THE CONTINENTAL DIVIDE WHICH WILL AFFECT THE NORTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING. THERE MIGHT ALSO BE A FEW STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST AREA THIS EVENING. BLANK && .PREV DISCUSSION... /ISSUED 228 PM MDT MON JUN 4 2012/ TONIGHT THROUGH WEDNESDAY...A VERY ACTIVE WEATHER PATTERN WILL BE IN PLACE DURING THE EARLY PORTION OF THE SHORT TERM PERIOD. A DEEP AND STRONG UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC IS MOVING INLAND AND WILL MOVE TO THE NORTHERN ROCKIES BY TUESDAY EVENING. AHEAD OF THIS UPPER LEVEL FEATURE AN UNSTABLE FLOW ALOFT WILL ADVECT OVER MY FORECAST AREA THIS AFTERNOON AND EVENING WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOW TO MID LEVEL SHEAR PROFILES CONTINUE TO SUGGEST THAT ROTATING STORMS ARE A GOOD BET WITH A DISTINCT CHANCE THAT SEVERAL STORMS COULD REACH SEVERE LIMITS. MOST LIKELY SCENARIO FOR SEVERE WEATHER IS EXPECTED TO BE STRONG AND DAMAGING WINDS WITH A LESSER POSSIBILITY OF LARGE HAIL. THERE IS ALSO A SLIGHT RISK THAT A TORNADO COULD FORM AT SOME POINT DURING THE EARLY EVENING HOURS...MAINLY NORTH AND WEST OF A KHLN-KGTF-KHVR LINE. THE UPPER TROUGH WILL BRING THE BEST LIKELIHOOD OF WIDESPREAD PRECIPITATION TO THE FORECAST AREA TUESDAY EVENING WITH ANOTHER ROUND OF POSSIBLY SEVERE STORMS EXPECTED DURING THE AFTERNOON AND EVENING HOURS OVER MY CENTRAL AND EASTERN ZONES. BY WEDNESDAY THE THREAT OF SEVERE WEATHER WILL HAVE MOVED AWAY FROM THE REGION WITH A MUCH COOLER DAY ON TAP AS TEMPERATURES FALL INTO THE LOW 60S FOR HIGHS. MPJ WEDNESDAY THROUGH MONDAY NIGHT...LONG RANGE MODELS ARE IN BETTER AGREEMENT TONIGHT THROUGH THE PERIOD. THE SHORTWAVE TROUGH IS STILL FORECAST TO LIFT NORTH OUT OF THE AREA ON WEDNESDAY...WITH THE BEST CHANCE FOR LINGERING PRECIPITATION OVER THE CONTINENTAL DIVIDE. THE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE WILL ALSO LIFT NORTH OUT OF THE AREA ON WEDNESDAY. THE COMBINATION OF STRONG WESTERLY WINDS ALOFT AND THE STRONG PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL BRING STRONG WINDS TO NORTH CENTRAL AND CENTRAL MONTANA DURING THE DAY ON WEDNESDAY. WINDS MAY APPROACH HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT...AND THIS SITUATION WILL CONTINUE TO BE MONITORED. WINDS AND SHOWERS WILL CONTINUE TO DECREASE WEDNESDAY NIGHT AS THE SYSTEM MOVES FARTHER AWAY FROM THE AREA. HOWEVER...ANOTHER SHORTWAVE WILL MOVE NORTHEAST THROUGH MONTANA ON THURSDAY...KEEPING LINGERING SHOWERS OVER THE WESTERN MOUNTAINS...AS WELL AS OVER THE EASTERN PORTION OF THE TFX CWA. TEMPERATURES WILL REMAIN UP TO 5 DEGREES BELOW SEASONAL AVERAGES DURING THIS TIME. A CHANGE FROM THE PREVIOUS FORECAST IS THAT THE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN UPPER LEVEL LOW PRESSURE AREA INTO THE PACIFIC NORTHWEST ON THURSDAY AND ACROSS MONTANA THROUGH SUNDAY NIGHT. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS OVER THE AREA THURSDAY NIGHT THROUGH THE END OF THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL LIKELY BE SUNDAY NIGHT AS THE UPPER LOW MOVES OVER THE AREA AND DRAGS A WEAK CANADIAN COLD FRONT SOUTH OVER THE AREA. TEMPERATURES WILL INITIALLY WARM UP TO 10 DEGREES ABOVE NORMAL ON FRIDAY AHEAD OF THIS SYSTEM...BUT TEMPERATURES OTHERWISE WILL REMAIN UP TO 5 DEGREES BELOW NORMAL. THESE OVERALL COOLER TEMPERATURES WILL CAUSE RAIN TO MIX WITH OR CHANGE OVER TO SNOW AT THE HIGHER ELEVATIONS. COULSTON .PRELIMINARY POINT TEMPS/POPS... GTF 56 80 44 63 / 40 30 70 20 CTB 52 73 42 57 / 60 30 80 40 HLN 56 78 43 64 / 40 40 60 30 BZN 51 82 39 64 / 30 30 50 20 WEY 43 67 30 52 / 20 50 60 20 DLN 51 73 35 60 / 20 50 60 50 HVR 61 90 51 68 / 40 30 60 20 LWT 57 85 44 65 / 30 20 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM MDT TUESDAY BLAINE...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER... EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...JUDITH BASIN... LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. SEVERE THUNDERSTORM WATCH UNTIL 1 AM MDT TUESDAY BEAVERHEAD... BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 4:32 AM MDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 432 AM MDT MON JUN 4 2012 MTZ047-051045- BLAINE- 432 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF CLEAR CREEK UNTIL FURTHER NOTICE. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008>015-044>046-048>055-051045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 432 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 4, 6:40 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 E FAIRFIELD 47.62N 111.92W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 3 E FAIRFIELD
&&
UTTECHLocal storm report, Jun 4, 6:41 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
641 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL FORT SHAW 47.51N 111.81W
06/04/2012 E0.25 INCH CASCADE MT PUBLIC
PEA SIZE HAIL NEAR FORT SHAW
&&
UTTECHLocal storm report, Jun 4, 6:43 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
643 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 7 W FAIRFIELD 47.62N 112.13W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 7 W FAIRFIELD
&&
UTTECHLocal storm report, Jun 4, 6:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
651 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SUN PRAIRIE 47.54N 111.48W
06/04/2012 E0.25 INCH CASCADE MT TRAINED SPOTTER
PEA SIZE HAIL IN THE SUN PRAIRIE AREA.
&&
BRUSDALocal storm report, Jun 4, 6:52 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
652 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 15 NE FAIRFIELD 47.77N 111.75W
06/04/2012 E0.50 INCH TETON MT TRAINED SPOTTER
MARBLE SIZE HAIL 15 NE FAIRFIELD
&&
UTTECHLocal storm report, Jun 4, 6:56 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
656 PM MDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 S VAUGHN 47.55N 111.55W
06/04/2012 E1.00 INCH CASCADE MT PUBLIC
ESTIMATED 1 INCH HAIL JUST SOUTH OF VAUGHN.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Teton | 62 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 4, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 67 min |
| Jun 4, 8:06 PM MDT | Tornado Warning | TFX | Chouteau | 39 min |
| Jun 4, 8:48 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 72 min |
| Jun 4, 9:05 PM MDT | Special Weather Statement | TFX | Pondera | 25 min |
| Jun 4, 9:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 9:49 PM MDT | Special Weather Statement | TFX | Pondera | 41 min |
| Jun 4, 10:07 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton, Toole | 38 min |
| Jun 4, 10:15 PM MDT | Tornado Warning | TFX | Toole | 45 min |
| Jun 4, 10:31 PM MDT | Special Weather Statement | TFX | Pondera | 44 min |
| Jun 4, 10:41 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 49 min |
| Jun 4, 10:44 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 11:47 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 73 min |
| Jun 5, 1:48 PM MDT | Winter Weather Advisory | TFX | 23 hr | |
| Jun 5, 2:24 PM MDT | Special Weather Statement | TFX | Broadwater | 51 min |
| Jun 5, 3:05 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 40 min |
| Jun 5, 3:33 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 42 min |
| Jun 5, 3:38 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 52 min |
| Jun 5, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 13 min |
| Jun 5, 3:49 PM MDT | Tornado Warning | TFX | Meagher | 26 min |
| Jun 5, 3:57 PM MDT | Special Weather Statement | TFX | Broadwater | 48 min |
| Jun 5, 4:01 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 74 min |
| Jun 5, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 47 min |
| Jun 5, 4:21 PM MDT | Special Weather Statement | TFX | Meagher | 39 min |
| Jun 5, 4:25 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | TFX | Meagher | 48 min |
| Jun 5, 4:40 PM MDT | Special Weather Statement | TFX | Broadwater | 50 min |
| Jun 5, 4:45 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 45 min |
| Jun 5, 4:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 5, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 61 min |
| Jun 5, 5:04 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 5, 5:13 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin, Meagher | 25 min |
| Jun 5, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 53 min |
| Jun 5, 5:40 PM MDT | Tornado Warning | TFX | Fergus, Judith Basin | 35 min |
| Jun 5, 5:53 PM MDT | Special Weather Statement | TFX | Silver Bow | 52 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.